Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 03:34:05 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 642939
  • Total Topics: 48915
  • Online Today: 252
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla versus Eviplera (Complera)  (Read 14577 times)

0 Members and 1 Guest are viewing this topic.

Offline Delby

  • Member
  • Posts: 118
Atripla versus Eviplera (Complera)
« on: January 18, 2012, 07:12:17 AM »
Hi All,

I have to make a very important decision and not sure which way to go. I have been UD on Atripla for over 4yrs, but suffer from acute insomnia. I switched my dose to the morning but I still suffer every night from insomnia. I am not sure whether it is the atripla still causing my insomnia, or just that i have it regardless.

Either way my dr has advised that it may be worth trying Eviplera (Complera), which has the sustiva component removed and therefore may not cause insomnia. I don't want to change or rock the boat as i am UD. I am concerned that if I do change and I don't like it, I won't be able to go back to Atripla and also may loose complera as a drug because of resistance if i come off it. This may be incorrect, but the more knowledgable amongst you may be able to better explain this?

Also, it's just been released in the UK, so i don't know anyone that has used it. What sort of side effects does it come with? Would I be better staying with Atripla?

Really in need of some professional advise guys and girls?

Delby

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Atripla versus Eviplera (Complera)
« Reply #1 on: January 19, 2012, 09:06:12 AM »
You won't need to worry about resistance provided that when you switch, you do so without a break in between. In other words, take your last dose of Atripla on Sunday (for example), then take the first dose of Complera on Monday when you would have taken the Atripla.

There's a very good chance that it is the Sustiva component of the Atripla that is causing your insomnia, despite taking it in the morning. Many people have this problem with Sustiva.

Don't be afraid to switch off something that is creating quality of life problems. Good luck! :)
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Delby

  • Member
  • Posts: 118
Re: Atripla versus Eviplera (Complera)
« Reply #2 on: January 22, 2012, 04:05:56 PM »
Thanks Ann. So would I be able to go back to Atripla if I'm not happy with the switch?

Do you or anyone else know of the side effects from complera?

I'm also wondering whether I should get my testosterone levels tested as I suffer from daily fatigue, though I suspect its the insomnia. Has anyone else had their levels tested?

A very tired twitchy eyed Delby!

Offline drewm

  • Member
  • Posts: 1,155
Re: Atripla versus Eviplera (Complera)
« Reply #3 on: January 22, 2012, 04:17:44 PM »
Hi Delby...

I had horrible insomnia when I first went on Atripla. My doc prescribed some pretty strong sleep medication until it subsided, now I am taking one over the counter sleep gel at night. I, personally, would be leery about throwing my regimen under the bus without specifically addressing the insomnia, at the same time, you HAVE to sleep!

Drew
Diagnosed in  May of 2010 with teh AIDS.

PCP Pneumonia . CD4 8 . VL 500,000

ATRIPLA - VALTREX -  FLUOXETINE - FENOFIBRATE


Numbers consistent since 12/2010 - VL has remained undetectable and CD4 is anywhere from 275-325

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Atripla versus Eviplera (Complera)
« Reply #4 on: January 23, 2012, 06:32:17 AM »
Yes, provided you go right from one combo to the next without a break in between, resistance should not be a problem and you can go back to the first combo.

While I do not have any personal experience with Complera, according to this site's Complera Lesson, depression and insomnia issues are possible side-effects of this combo, just like with Atripla.

You might want to think about some of the other once-a-day combos available, rather than switching to a combo that has such a similar side effect profile. Reyataz boosted with Norvir plus Truvada is one such combo off the top off my head.

As a positive man, it won't hurt to get your testosterone levels checked. It is quite common for hiv to deplete testosterone levels. It is possible that insomnia plus low testosterone is making things worse for you, so do get checked.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Delby

  • Member
  • Posts: 118
Re: Atripla versus Eviplera (Complera)
« Reply #5 on: January 24, 2012, 08:48:08 AM »
yes i have also read that complera can cause insomnia, so why the hell would my Dr propose switching from Atripla to Complera when knowing they have the same side effect profile.

This insomnia will be the death of me..i used to smoke cannabis every night before i was diagnosed, but stopped on the day of my diagnosis as it made me so anxious. It used to help me sleep. That was the only thing that did the trick. But since I've had pneumonia I don't want to get back into smoking.

Offline GentleReader

  • member
  • Posts: 1
Re: Atripla versus Eviplera (Complera)
« Reply #6 on: January 26, 2012, 10:28:43 PM »
I tested positive this past Fall and started on Complera in early December.  I was UD in 35 days and haven't experienced any side affects.  While all medicines can affect differernt people well, differently, I've found Complera very easy to tolerate with no (at least so far) side affects.

Good luck, Delby!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.